Hail, Greene
- When
- March 9, 5:20 AM CST to 5:21 AM CST
- Where
- Greene County, Leaf
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.033, -88.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 9, 2:35 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 235 AM CST SUN MAR 9 2003 SHORT TERM...SURFACE FRONT WAS JUST OFFSHORE AT 1 AM. FRONT WILL CONTINUE TO BE FOCUS FOR SHOWERS AND THUNDERSTORMS AS IT MEANDERS OVER THE NEARSHORE WATERS...POSSIBLY JUST MOVING INLAND BEFORE NEXT COLD FRONT ARRIVES LATER TODAY. H5 FLOW ZONAL SO WONT BE MUCH OF A PUSH TO EITHER FRONT UNTIL UNTIL H5 WAVE SEEN IN THE WATER VAPOR AND RUC DATA ARRIVES THIS AFTERNOON TO PUSH THE MESS OUT OF HERE. MAY BE A FEW STRONG OR POSSIBLY SEVERE STORMS THIS MORNING...LIKELY HAIL IN THE ELEVATED STORMSA NORTH OF THE WARM FRONT...ALTHOUGH MID LEVEL TEMPERATURES ARE NOT ALL THAT COOL. A CHANCE OF RAIN OVER FORECAST AREA UNTIL AFTER COLD FRONT PASSES. CLOUDS SHOULD THIN OUT AFTER H7 TROF PASSES LATE THIS AFTERNOON. MORE THAN ONE DAY OF NICE WEATHER FOR A CHANGE...SHOULD BE OK THROUGH WEDNESDAY...COOL NIGHTS AND MILD AFTERNOONS. MAY NEED TO CONTINUE DENSE FOG UNTIL THROUGH MID MORNING...H5 TROF AND VORT MAX MOVING ACROSS LOUISIANA MAY PROVIDE ENOUGH LOW LEVEL VERTICAL MOTION TO IMPROVE THE VISIBILITY...AT LEAST NORTH OF THE WARM FRONT. WILL NOT VARY MUCH FROM GUIDANCE TEMPERATURES. EXTENDED...NO CHANGES. FIRE...NO CONCERNS TODAY...WILL BEGIN TO DRY OUT TUESDAY WITH AFTERNOON HUMIDITY DROPPING BELOW 40 PERCENT. MARINE...WINDS WILL LIKELY STAY BELOW CAUTION LEVELS AS THE COLD FRONT CROSSES THE COASTAL WATERS THIS EEVENING. NOT EXPECTING ANY MAJOR PROBLEMS OVER THE MARINE AREA WITH REGARD TO WINDS AND SEAS...WILL KEEP FOG IN FOR THIS MORNING. PRELIMINARY NUMBERS... MOB TB 072/049 068/046 074 117-0 PNS TB 072/052 068/049 072 11810 DTS TB 071/053 069/052 070 11810 GZH TB 072/045 068/041 073 11610 2RO TB 069/041 065/039 072 11500 61A TB 071/044 067/040 073 11610 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE A 600 AM CST SAT MAR 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A STATIONARY FRONT OVER THE NORTHERN GULF OF MEXCIO WILL MOVE INLAND THIS EVENING AS A WARM FRONT. AN UPPER LEVEL DISTURBANCE RIDING OVER THE FRONT TONIGHT WILL DEVELOP SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. THE PROBABILITY OF SEVERE STORMS WILL BE HIGHER THIS EVENING AND TONIGHT OVER THE WEST FLORIDA PANHANDLE AND THE ALABAMA COUNTIES NORTH OF THE PANHANDLE. A FEW STRONG TO SEVERE STORMS POSSIBLE OVER COASTAL ALABAMA THIS EVENING. SOME PATCHY AREAS OF DENSE FOG ARE ALSO POSSIBLE THIS EVENING AS THE WARM AND MOIST GULF AIR MASS MOVES OVER THE COLDER LAND AND NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY) NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS MAY BE REQUIRED TONIGHT.
ALZ064-FLZ002-004-006-090830- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 117 AM CST SUN MAR 9 2003 ...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNTIL 230 AM CST... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING MOSTLY OVER THE ADJACENT COASTAL WATERS OF NORTHWEST FLORIDA AND SOUTHWEST ALABAMA EXTENDING INLAND TO ABOUT 30 MILES...MOVING EAST AT 40 MPH. STRONG GUSTY WINDS UP TO 30 TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL TO MEDIUM SIZE HAIL WILL BE LIKELY WITH SOME OF STRONGER STORMS MOVING NEAR THE IMMEDIATE COAST DURING THE NEXT 1 TO 2 HOURS. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL ALSO COULD BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS THROUGHOUT THE MORNING HOURS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346929.